• Share. Be Supported. Recover.

    We are a friendly, safe community supporting each other's mental health. We are open 24 hours a day, 365 days a year.

  • Safety Notice: This section on Psychiatric Drugs/Medications enables people to share their personal experiences of using such drugs/medications. Always seek the advice of your doctor, psychiatrist or other qualified health professional before making any changes to your medications or with any questions you may have regarding drugs/medications. In considering coming off psychiatric drugs it is very important that you are aware that most psychiatric drugs can cause withdrawal reactions, sometimes including life-threatening emotional and physical withdrawal problems. In short, it is not only dangerous to start taking psychiatric drugs, it can also be dangerous to stop them. Withdrawal from psychiatric drugs should only be done carefully under experienced clinical supervision.

Lamotrigine - Side effects & increasing dose

R

restlessmind

Member
Joined
Dec 15, 2013
Messages
19
Location
South-East England
Hi there,

I have been increasing my dose of Lamotorigine from 100mg to 175mg over past 6 weeks (spaced out over two week inc).

I have been ok until this more recent increase. I have been on 175mg for 9 days and suffering from flu like symptoms (headaches that painkiller don't really touch, congested head and blocked nose, sore throat at times, and breathing feels a bit wheezy). My eyes are a bit sore (which I'm prone to anyway), and I sometimes get slightly itchy but any redness goes quite quickly. Not sure if I've inc dose too quickly and whether this will pass. Previously I've had a tiny rash when increasing but it last for a day or two then goes (I mentioned that to the doc). I'm not seeing them for 2 weeks so don't know if a different gp can help? Also my pdoc is really unhelpful with this medication (he recommended an inc for 150-200 straight away!)

Not sure whether to see doc or speak to pharmacist, or what! Don't know if this will pass soon...has anyone had similar experiences when increasing Lamotrigine?

Thanks in advance :)
 
SomersetScorpio

SomersetScorpio

Well-known member
Joined
Aug 17, 2012
Messages
13,529
Location
The West Country
I would definitely see a doctor if I were you.
At the end of the day, they'll know better than a pharmacist and will be able to know whether what you're experiencing is a result of the meds or anything else.
It might just be that you genuinely have a cold/the flu and it's a coincidence, or it might be that you've increased the dose too quickly.
Anyway, i'll stop blabbering on. Definitely see the docs. :)
 
D

DavidC

Member
Joined
Nov 23, 2014
Messages
15
Location
Ireland
I agree wit SumersetScorpio
See your doc asap, those side effects are worrying.
Dont despair if Lamotrigine does work out for you, plenty of other meds in the AED class that work very well.
I took Lamotrigine for nearly 2 years and switched to Sodium Valproate due to headache,s vision and sleep issues. Sodium valproate does not have the slow titration that lamotrigine does you just start on the dose for your body weight which I found great, stabilised my mood within a week.

Anyway see your doc, hope everything goes well for you
 
R

restlessmind

Member
Joined
Dec 15, 2013
Messages
19
Location
South-East England
Hi Scorpio and David,

Thank you to you both for your replies. It is always reassuring to receive replies.

I'm keeping an eye on things today. I haven't had any rashes and the itching eye has gone. I might 'just' have a cold/flu symptoms for other reasons. But as you say, it's better to be on the safe side so I'll call up tomorrow if the itchiness comes back or I see a rash.

Also thanks for sharing your positive experience of being on sodium val. It's reassuring to know there are other options (which don't necessarily have scary side effects).
 
Similar threads
Thread starter Title Forum Replies Date
B New to Lamotrigine - support on side effects please! Psychiatric Drugs/Medications Forum 5
T Lamotrigine - Upping the dosage/starter packs and side effects Psychiatric Drugs/Medications Forum 3
F Lamotrigine Side Effects Psychiatric Drugs/Medications Forum 5
Mom_To_Two_Too Does lamotrigine cause stomach problems? Psychiatric Drugs/Medications Forum 6
B Quitting Lamotrigine Psychiatric Drugs/Medications Forum 4
Takingmybrain Lamotrigine lack sleep Psychiatric Drugs/Medications Forum 2
D What would you do in my situation? Lamotrigine, clozapine, and rexulti questions Psychiatric Drugs/Medications Forum 4
SchrodingersCat Lamotrigine Rage Psychiatric Drugs/Medications Forum 1
D Lamotrigine! Psychiatric Drugs/Medications Forum 2
G Lamotrigine (Lamictal) taking away my emotions Psychiatric Drugs/Medications Forum 2
Bedsocks Lamotrigine Psychiatric Drugs/Medications Forum 6
J First week on Lamotrigine and feeling really weird Psychiatric Drugs/Medications Forum 3
B Olanzapine, Mirtazapine, Lamotrigine, Venlafaxine, Propranolol, Diazepam Psychiatric Drugs/Medications Forum 2
moyet question about lamotrigine Psychiatric Drugs/Medications Forum 2
Bella394 Liver damage on aripiprazole and lamotrigine Psychiatric Drugs/Medications Forum 3
Bell394 Lamotrigine and Aripiprazole, head feels cloudy/dizzy Psychiatric Drugs/Medications Forum 2
RainbowHeartz Lamotrigine (lamictal) Psychiatric Drugs/Medications Forum 6
M Coming Off Lamotrigine Psychiatric Drugs/Medications Forum 1
M Lamotrigine Psychiatric Drugs/Medications Forum 7
W Been put on lamotrigine Psychiatric Drugs/Medications Forum 6
daffy lamotrigine withdrawal any advice Psychiatric Drugs/Medications Forum 3
KittyCat92 Sertraline side effects/dosage/suicidal thoughts Psychiatric Drugs/Medications Forum 8
J SSRI Side effects... anyone? Psychiatric Drugs/Medications Forum 4
M Zoloft and pristiq side effect Psychiatric Drugs/Medications Forum 1
M Citalopram side effects like clockwork Psychiatric Drugs/Medications Forum 3
M Sertraline side effects Psychiatric Drugs/Medications Forum 7
B Faverin (Fluvoxamine) side effects Psychiatric Drugs/Medications Forum 1
ht46 Bupropion/side effects Psychiatric Drugs/Medications Forum 6
H Another fun side effect of Aripriprazole Psychiatric Drugs/Medications Forum 10
M Sertraline side effect Psychiatric Drugs/Medications Forum 1
manicmonday How long have you been on your antipsychotic and have you had any side effects? Psychiatric Drugs/Medications Forum 10
J Restarting Fluoxetine at 40mg - side effects? Psychiatric Drugs/Medications Forum 6
S Risperdal side effects Psychiatric Drugs/Medications Forum 5
Jam1990 Long term side effects Psychiatric Drugs/Medications Forum 2
M Does no side effects mean medication isn’t working? Psychiatric Drugs/Medications Forum 3
N Sertraline side affects Psychiatric Drugs/Medications Forum 3
P Really bad side effects Psychiatric Drugs/Medications Forum 1
Faith198 Fluoxetine/Prozac increase, side effects? Psychiatric Drugs/Medications Forum 5
Jam1990 Celexa side effects Psychiatric Drugs/Medications Forum 2
N Alternative along side Original Antiphyscotic and mental health all in one arrangements, - volunteering Psychiatric Drugs/Medications Forum 6
L Vraylar side effects? Psychiatric Drugs/Medications Forum 4
P Cymbalta and Fluxoetine, terrible side effects, PLS HELP Psychiatric Drugs/Medications Forum 11
R Citalopram - side effects and experiences Psychiatric Drugs/Medications Forum 1
S Any teenagers taking Olanzapine ? Positive/Negative side effects! Psychiatric Drugs/Medications Forum 4
G Sexual side effects from Citalopram Withdrawal Psychiatric Drugs/Medications Forum 7
J Quetiapine/Seroquel Side Effects/Extrapyramidal Symptoms Psychiatric Drugs/Medications Forum 1
C Side effects of citalopram Psychiatric Drugs/Medications Forum 1
A Do side-effects of antipsychotic medications ever go away? Psychiatric Drugs/Medications Forum 1
J Quetiapine for tinnitus-induced insomnia; withdrawal/ side effects and tapering help Psychiatric Drugs/Medications Forum 1
J Aripiprazole side effects normal?? Psychiatric Drugs/Medications Forum 6

Similar threads

Top